Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 8, NWS North Platte, NE

April 27, 2025Sheridan County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Apr 27, 2025, 6:17 PM MDT for Sheridan County, Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2025, 6:17 PM MDT (00:17 UTC)
Expired
Apr 27, 2025, 7:00 PM MDT
In force
43 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Damage threat
Considerable
Hail
2.0 in
Wind
60.0 mph

County Sheridan County, NE

The radar

The Rapid City radar (KUDX), 141 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 3:56 PM MDTTornado WatchSPC9 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 0.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2025-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1437 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2025-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1437 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1668 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

597 
WUUS53 KLBF 280017
SVRLBF
NEC161-280100-
/O.NEW.KLBF.SV.W.0008.250428T0017Z-250428T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
617 PM MDT Sun Apr 27 2025

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  Northwestern Sheridan County in the Panhandle of Nebraska...

* Until 700 PM MDT.

* At 617 PM MDT, a severe thunderstorm was located 8 miles north of
  Hay Springs, moving northeast at 25 mph.

  HAZARD...Two inch hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  White Clay, Pine Ridge, Intersection of Beaver Creek Road and White
  Clay Creek Road, Intersection of Highway 87 and Craven Creek Road,
  Intersection of Highway 87 and Larabee Road, and Metcalf State
  Wildlife Management Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 1100 PM MDT for the Panhandle
of Nebraska.

&&

LAT...LON 4300 10250 4272 10257 4273 10278 4278 10277
      4279 10279 4300 10279
TIME...MOT...LOC 0017Z 203DEG 21KT 4280 10272 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Brown
2 follow-up statements
253 
WWUS53 KLBF 280031
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
631 PM MDT Sun Apr 27 2025

NEC161-280100-
/O.CON.KLBF.SV.W.0008.000000T0000Z-250428T0100Z/
Sheridan NE-
631 PM MDT Sun Apr 27 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR NORTHWESTERN SHERIDAN COUNTY...

At 631 PM MDT, a severe thunderstorm was located 9 miles southwest of
White Clay, or 10 miles southwest of Pine Ridge, moving north at 30
mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
White Clay, Pine Ridge, Intersection of Highway 87 and Craven Creek
Road, Intersection of Highway 87 and Larabee Road, and Metcalf State
Wildlife Management Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 PM MDT for the Panhandle
of Nebraska.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4279 10255 4282 10279 4300 10279 4300 10250
TIME...MOT...LOC 0031Z 201DEG 25KT 4290 10270 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Brown
835 
WWUS53 KLBF 280048
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
648 PM MDT Sun Apr 27 2025

NEC161-280100-
/O.CON.KLBF.SV.W.0008.000000T0000Z-250428T0100Z/
Sheridan NE-
648 PM MDT Sun Apr 27 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR NORTHWESTERN SHERIDAN COUNTY...

At 648 PM MDT, a severe thunderstorm was located near White Clay, or
near Pine Ridge, moving northeast at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
White Clay and Pine Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 PM MDT for the Panhandle
of Nebraska.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4297 10260 4296 10279 4300 10279 4300 10250
TIME...MOT...LOC 0048Z 218DEG 20KT 4301 10268 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Brown

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 4:58 PM MDT, 1 hour 19 minutes earlier. Its key messages:

  • Isolated severe thunderstorms possible this evening.
  • Elevated fire weather conditions Monday afternoon, along with thunderstorms possible across north central Nebraska, a few which could be strong.
  • Warmer temperatures expected Wednesday through Sunday.
Area forecast discussion, Apr 27, 4:58 PM MDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
558 PM CDT Sun Apr 27 2025

.KEY MESSAGES...

- Isolated severe thunderstorms possible this evening.

- Elevated fire weather conditions Monday afternoon, along with
  thunderstorms possible across north central Nebraska, a few
  which could be strong.

- Warmer temperatures expected Wednesday through Sunday.

&&

.SYNOPSIS...
Issued at 310 PM CDT Sun Apr 27 2025

Surface low pressure has deepened to near 994mb near Denver at
20Z, with low pressure extending north into southeast Wyoming
and south into southeast Colorado. Southerly winds 15 to 30 mph
across southwest and central Nebraska with dewpoints in the mid
50s to near 60. Stratus remains in place east of Gordon through
North Platte, with clearing to the west. Imperial was at 83 and
Ogallala and Grant 81, with the warmest temperatures at 20Z.

&&

.SHORT TERM /THROUGH MONDAY NIGHT/...
Issued at 310 PM CDT Sun Apr 27 2025

Tonight, there is the potential for isolated to scattered
severe thunderstorms this evening. A deep upper trough will
advance toward the Four Corners region early this evening. This
will produce deep cyclogenesis across eastern Colorado into the
southern Nebraska panhandle. Abundant moisture will be in place
across Nebraska. Stratus has cleared out across far southwest
Nebraska and the southeast panhandle. Strong heating underway
across eastern Colorado and western Kansas into far southwest
Nebraska reaching the low 80s. Surface winds are shown be be
backed to a more southeasterly early this evening over the
southeast Panhandle, which will be area where low-level
convergence and a strong differential heating boundary will
develop. This may result in isolated severe storm initiation.
further east, across southwest Nebraska, a stronger capping
inversion for recent stratus may inhibit storm development.
However, while confidence in occurrence of storms as well as
locations may be low, this will likely be an impactful event
should storms develop. Deep layer shear from 40 to 50kts and
surface-based CAPEs from 2000-3000 J/KG are shown across the
southern panhandle and southwest Nebraska early evening. This
will be sufficient for supercells with all modes of severe
weather possible, including large hail, damaging winds and a
tornado or two near any storms with localized backed surface
winds. The latest CAMs also indicate storms in the western
Panhandle moving into the northwest Sandhills mid to late
evening. Storm chances will increase north central Nebraska
after midnight, with the severe threat expected to diminish.

Monday, a pre-frontal surface trough will move through during
the morning, bringing gusty westerly winds to 20 to 35 mph in
the afternoon. An upper trough moving across the Northern
Plains. This will bring chances for showers and thunderstorms
across north central Nebraska. Strong deep layer shear will be
present, and despite dewpoints in the low 40s, a few strong
storms are possible across east of Highway 83 in north central
Nebraska during the afternoon and early evening.

Much drier air with dewpoints falling into the low to mid 30s
will combine with the strong winds to create elevated fire
weather conditions, mainly south of Highways 2 and 91.

Showers will end Monday night as the system moves east as
northerly winds diminish. Lows overnight will fall into the mid
to upper 30s.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
Issued at 310 PM CDT Sun Apr 27 2025

Cooler and dry Tuesday in the mid 60s behind the cold front.
The next opportunity for showers and storms will be Wednesday
afternoon into Wednesday night, as an upper trough moving across
the Northern Plains drives a cold front into and trough the
area. Highs in the low 70s Wednesday cool to the mid and upper
60s Thursday. Warmer in the Wednesday through Sunday, with low
chances for showers and storms Saturday into Sunday, as an upper
trough deepens across the western U.S. bringing southwesterly
flow aloft to the region.

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 558 PM CDT Sun Apr 27 2025

There will isolated to scattered thunderstorms through the late
evening hours, mainly across north central Nebraska. LLWS at
KLBF 03Z through 06Z with VFR ceilings late evening. Could see a
period of -TSRA pass between 06Z-09Z. Southerly winds gusting
to 27KT this evening will shift to the west and be light by 09Z.
Westerly winds will strengthen by 18Z, gusting to around 25KT
during the afternoon.

At KVTN, Mainly VFR ceilings tonight. have a prevailing -TSRA
05Z-08Z with showers and thunderstorms increasing in coverage
across north central Nebraska. Southerly winds gusting to 27KT
this evening will shift to the west and be light by 08Z.
Westerly winds will strengthen by 18Z, gusting to around 30KT
during the afternoon.

 &&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Roberg
SHORT TERM...Roberg
LONG TERM...Roberg
AVIATION...Roberg
Hazardous weather outlook, Apr 27, 2:27 PM MDT, 3 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
327 PM CDT Sun Apr 27 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-282030-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
327 PM CDT Sun Apr 27 2025 /227 PM MDT Sun Apr 27 2025/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Tonight.

Isolated to scattered severe thunderstorms are possible by late
afternoon lasting into the evening across western and north central
Nebraska. The main hazard will be large hail, with a secondary
hazard of damaging winds, a tornado can't be ruled out.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Elevated fire weather conditions return on Monday afternoon across
the area due to gusty westerly winds and low relative humidity.

There is also the potential for an isolated severe thunderstorm
across far north central Nebraska Monday afternoon into early
evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Local storm report, Apr 27, 5:26 PM MDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
626 PM CDT Sun Apr 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     Hail             5 SE Ellsworth          42.01N 102.22W
04/27/2025  M1.75 Inch       Sheridan           NE   Public

            Report via Spotter Network and NWS Chat.

&&

CR
Local storm report, Apr 27, 5:31 PM MDT, 46 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
631 PM CDT Sun Apr 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     Hail             4 S Hyannis             41.94N 101.76W
04/27/2025  E1.00 Inch       Grant              NE   Public

            Multiple reports via social media and NWS
            chat.

&&

CR
Local storm report, Apr 27, 5:38 PM MDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
638 PM CDT Sun Apr 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     Funnel Cloud     4 ESE Ellsworth         42.04N 102.21W
04/27/2025                   Sheridan           NE   Storm Chaser

            Report of funnel cloud via spotter network
            and NWS chat.

&&

CR
Local storm report, Apr 27, 5:51 PM MDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
651 PM CDT Sun Apr 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     Tornado          3 SW Bingham            41.99N 102.10W
04/27/2025                   Garden             NE   Storm Chaser

            Chaser report of a tornado with pictures.

&&

CR
Local storm report, Apr 27, 6:00 PM MDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
700 PM CDT Sun Apr 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     Tornado          2 SW Bingham            42.00N 102.09W
04/27/2025                   Garden             NE   Storm Chaser

            Chaser report of another tornado south of
            Bingham.

&&

CR
Local storm report, Apr 27, 6:13 PM MDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
713 PM CDT Sun Apr 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     Hail             1 E Bingham             42.02N 102.04W
04/27/2025  E3.00 Inch       Sheridan           NE   Storm Chaser

            Chaser report of 3 inch hail east of
            Bingham.

&&

CR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 6:05 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFSheridan40 min
Apr 27, 6:08 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFCherry, Grant, Hooker52 min
Apr 27, 6:28 PM MDTTornado WarningLBFCherry, Grant47 min
Apr 27, 6:33 PM MDTSevere Thunderstorm WarningLBFArthur, Grant, Hooker42 min
Apr 27, 6:44 PM MDTTornado Warning Tornado observedConsiderable damage threatLBFCherry, Grant, Sheridan46 min
Apr 27, 6:49 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFSheridan41 min
Apr 27, 7:08 PM MDTTornado WarningLBFCherry, Grant52 min
Apr 27, 7:10 PM MDTTornado Warning Tornado observedLBFCherry35 min
Apr 27, 7:44 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFCherry46 min
Apr 27, 7:44 PM MDTTornado WarningLBFCherry46 min
Apr 27, 8:02 PM MDTSpecial Weather StatementLBFSheridan43 min
Apr 27, 8:10 PM MDTSevere Thunderstorm WarningLBFSheridan23 min
Apr 27, 8:18 PM MDTSpecial Weather StatementLBFCherry27 min
Apr 27, 8:23 PM MDTTornado WarningLBFCherry37 min
Apr 27, 8:52 PM MDTTornado WarningLBFCherry38 min
Apr 27, 9:22 PM MDTSpecial Weather StatementLBFSheridan38 min
Apr 27, 9:25 PM MDTTornado WarningLBFCherry50 min
Apr 27, 9:43 PM MDTSpecial Weather StatementLBFSheridan32 min
Apr 27, 9:57 PM MDTTornado Warning Tornado observedLBFCherry48 min
Apr 27, 10:20 PM MDTSpecial Weather StatementLBFSheridan25 min
Apr 27, 10:32 PM MDTSpecial Weather StatementLBFSheridan43 min
Apr 27, 11:01 PM MDTSpecial Weather StatementLBFCherry29 min
Apr 27, 11:24 PM MDTSpecial Weather StatementLBFCherry51 min
Apr 28, 12:09 AM MDTSpecial Weather StatementLBFBrown66 min
Apr 28, 1:33 AM MDTSpecial Weather StatementLBFBrown, Keya Paha, Rock57 min
Apr 28, 2:11 PM MDTSpecial Weather StatementLBFCherry49 min
Apr 28, 3:07 PM MDTSpecial Weather StatementLBFLogan, Thomas38 min
Apr 28, 3:30 PM MDTSpecial Weather StatementLBFKeya Paha45 min
Apr 28, 4:19 PM MDTSpecial Weather StatementLBFBoyd26 min
Apr 28, 4:25 PM MDTSevere Thunderstorm WarningLBFBoyd19 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.